[Skip to Content]
[Skip to Content Landing]
Article
November 8, 1965

Granulocytopenia Occurring During the Administration of Lincomycin

Author Affiliations

From the Department of Medicine, Allergy Section, Misericordia Hospital, Bronx, New York.

JAMA. 1965;194(6):668-670. doi:10.1001/jama.1965.03090190090027
Abstract

DURING the evaluation of the clinical effectiveness of the use of lincomycin, granulocytopenia developed coincidentally in an adult patient. Of the thousands of persons in whom the drug was used during this nationwide investigation, three newborns were reported to have similar findings (personal communication from J. B. Lawson, Upjohn Pharmaceutical Co., Aug 10, 1964). Since the Food and Drug Administration has used this event as its basis for requiring the manufacturer to state that lincomycin might cause granulocytopenia, we thought it incumbent upon ourselves to report this case.

Report of a Case  A 37-year-old Negro woman was hospitalized at Misericordia Hospital on Dec 17, 1963 because of chills, fever, dyspnea, and a cough of three days' duration, productive of moderate quantities of purulent sputum. She stated that she had been in her usual state of health until seven days before admission when she noted the onset of cough and general

First Page Preview View Large
First page PDF preview
First page PDF preview
×